Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Benzo Belly or Something Else?


[Ic...]

Recommended Posts

I know it is long BUT please read all the way through. I need some advice.

 

So, all of my intolerances of medication begins with the most excruciating 24/7 stomach pain. After reading and research, I am guessing it is because we have GABA in our guts and with my eating habits, my gut microbiome is all messed up and is a great place to start havoc. When I went through withdrawals from Lamictal, Buspar, and Ambien, the psych and therapist assured me that I was not experiencing withdrawals because "the medication has left my bloodstream and is out of my body." So, with no one not being able to tell me what the heck was going on, I desperately agreed to have my gallbladder taken out to help my pain. There were gallstones in my gallbladder BUT I bet like 90% of Americans have gallstone due to our eating habits. Also, the pain wasn't in my gallbladder. OH! I wish I knew then what I know now. I was obviously polydrugged with Ambien interdose withdrawal. I had the benzo flu which I just thought at the time was a sign of a terminal illness. I had DR, akathesia, severe depression, perception issues, and migraines, but I thought that maybe I was just going insane, or had some incurable infection.

 

Soooo...if you made it this far in the post, thank you :) My question is this: I have had my gallbladder out since March and I still have difficulty eating a lot of foods as well as no appetite or a craving for carbs and sugar (two things I normally do not care about). I am not in severe pain, but my gut feels sensitive with nausea, and I do have sharp pain above my ribs and under my chest randomly throughout the day. My stomach is severally bloated even in the morning when it is empty. I know I am missing an organ, but my stomach feels...hollow and empty. It is hard to explain, but it feels like my stomach contents are floating? It's a weird feeling. I guess I would liken it to when you drink a bunch of water and it blows you up and gives you that swishing feeling of having a gut full of water. All day long, my stomach just feels sensitive like the wrong movement will cause me pain. So, like before all of this rigmarole, my stomach felt different. Like I could feel the muscle and stuff. It didn't feel hollow. Now, my stomach feels like this empty blob with no muscle and a knot that stays and move around in the upper belly. I also get a burning under my chest and upper belly area. So far, I am able to pinpoint that the pain is not the lower belly or lower intestines.

 

So, before you advise going to a doctor, normally I would be right there with ya on that. But, with Covid, doctor appointments are on the phone. I have already spent over 600 bucks on GI and pysch appointments trying to figure out what is wrong. According to the tests, everything is normal. I am not sure if what I am experiencing is normal of gallbladder removal, or if this is benzo, or a combination of the two. My GI knows the situation with the benzos and psych meds, so he even admitted that with that factor there are so many unknowns. I do plan on getting in touch with my GI again within the next couple of months, but I am afraid that the only way to really see what is happening would be an endoscopy and I am afraid of taking anesthesia this soon.

 

My stomach pain/sensitivity is the most concerning to me. One, because it has been there the entire time and two, it can be what prevents me from taking long walks or doing things as I am having a physical symptom. Now, this is not to say I do not have other awful symptoms, but being psychically in pain can be the deciding factor on things like: taking a shower, going to work, walking, and being out in public. 

 

Any thoughts? If anything, just share what your physical symptoms or benzo belly feel like. I would love to hear other people's experiences with gallbladder removal as well. The worst thing about doctors refusing to admit benzo withdrawal is a thing is that I noticed MANY of us get unnecessary surgeries and procedures...

Link to comment
Share on other sites

I hope someone that has had their gallbladder removed can give you a good answer.

 

I think your questions are very important!

 

I too have felt the stomach pain and your description of drinking a lot of water is spot on.  I swear if someone would just put a tap on my belly a lot of water and possibly air (gas) would come out. Then I think I would feel better. 

 

As for benzo belly I wonder if maybe megacolon or leaky gut comes into play.  I understand the gaba receptors have been damaged and they take a long time to heal.  But is there something that can bring us some kind of relief until it does?  I don’t know.

 

I hope others ring in here.  Definitely following......

Link to comment
Share on other sites

I hope someone that has had their gallbladder removed can give you a good answer.

 

I think your questions are very important!

 

I too have felt the stomach pain and your description of drinking a lot of water is spot on.  I swear if someone would just put a tap on my belly a lot of water and possibly air (gas) would come out. Then I think I would feel better. 

 

As for benzo belly I wonder if maybe megacolon or leaky gut comes into play.  I understand the gaba receptors have been damaged and they take a long time to heal.  But is there something that can bring us some kind of relief until it does?  I don’t know.

 

I hope others ring in here.  Definitely following......

 

Guinea pig, thank you so much for responding! I am going to try an elimination diet because I have often wondered if I have leaky gut. As a female, my hormones are all over the place, so I am wondering if that comes into play.

Link to comment
Share on other sites

I am female too and I would bet hormones are in play.  Maybe a Naturopath or Integrative Medicine doctor could help.  Just be honest about your meds and supplements.  I know they are ridiculously expensive and forget about insurance since they won’t cover it.  It sure beats having body parts removed right?
Link to comment
Share on other sites

I am female too and I would bet hormones are in play.  Maybe a Naturopath or Integrative Medicine doctor could help.  Just be honest about your meds and supplements.  I know they are ridiculously expensive and forget about insurance since they won’t cover it.  It sure beats having body parts removed right?

 

This is going to sound ridiculous probably, but I am now terrified of medication and doctors. I have researched and had a dermatologist tell me that if I were put on progestin or something, a lot of my symptoms would go away. As of right now, I want nothing in my body. I don't even take tylenol or anything. I stress myself out almost every night thinking about if I may have a cavity in one or two of my teeth because I am fearful of the drugs they need to use to fill the tooth.

Link to comment
Share on other sites

Hi Icy,  I read through your posts and see you’ve had a long time stomach pain issues.  You’ve seen a GI doctor and they didn’t find anything except the gallbladder.

 

I think a naturopath or functional med doctor is where I would turn to now.  They can find out through blood tests what hormones are out of sync.  Through diet change and supplements you may begin to feel a lot better.  Birth control, energy shots and Ambien may have caused your hormones to change.

 

Since you’ve already seen a GI doctor imo that would be my next step.

 

A history teacher, I’m so jealous!  I love history and reading.  Way to go girl!  I hope you feel better soon.  Ambien is a terrible drug.  I can’t wait to get off that myself.

Link to comment
Share on other sites

Hi Icy,  I read through your posts and see you’ve had a long time stomach pain issues.  You’ve seen a GI doctor and they didn’t find anything except the gallbladder.

 

I think a naturopath or functional med doctor is where I would turn to now.  They can find out through blood tests what hormones are out of sync.  Through diet change and supplements you may begin to feel a lot better.  Birth control, energy shots and Ambien may have caused your hormones to change.

 

Since you’ve already seen a GI doctor imo that would be my next step.

 

A history teacher, I’m so jealous!  I love history and reading.  Way to go girl!  I hope you feel better soon.  Ambien is a terrible drug.  I can’t wait to get off that myself.

 

Guinea pig, thank you for taking the time to look through my other posts! My GI referred me to a naturopath, but I am now terrified of doctors and medicines. I am afraid I'll be coerced into taking supplements or medicines that I don't feel comfortable with. I have heard people on here saying that trying to fix hormones in withdrawal was not a good idea. But, I have PCOS and produce too much testosterone, so I know I need to eventually fix the imbalance. Thank you for your help  :)

Link to comment
Share on other sites

×
×
  • Create New...